MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Back to Search Results |
| Model Number |
PED2-450-12 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/03/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report regarding a pipeline failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left internal carotid artery (ica) with a max diameter of 6 mm and a 5 mm neck diameter.The landing zone was 3.7 mm distally and 5 mm proximally.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet treatment was administered.The pru level was 196.The angiographic result post procedure showed a new device placed with no issues.It was reported that the pipeline was opened in the m1 then brought to distal landing zone.Device was opened across neck of aneurysm and brought to proximal landing zone.When md tried to deploy the pipeline, it did not come off the delivery wire.Device was resheathed and micro catheter and device were removed.We attempted to deploy device on the back table, but the pipeline still did not come off delivery wire.The pipeline was not used for an indication that is off-label.The pipeline and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a infinity guide catheter, phenom 27 microcatheter fg-15150-0615-1s lot # 225612148.
Event or Problem Description
Additional information was received that the device would not come off the delivery wire so the proximal end did not open.The pipeline was not placed in a vessel bend when it failed to open.There were no additional steps or other devices attempted to open the pipeline.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis of ped2-450-12, lot#b412253.As found condition: the pipeline flex embolization device and phenom 27 catheter were returned for analysis within a shipping box; within a plastic bio-pouch; and within an opened pipeline flex and phenom 27 outer carton.The pipeline flex pushwire was returned stuck within phenom 27 catheter.Damage location details: the pushwire was extending out from the hub.In addition, the distal hypotube, pads, sleeves and tip coil deployed from distal tip.The pushwire was found to be kinked at ~49.0cm from proximal end.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The distal and proximal ends of the pipeline flex were found fully opened and moderately frayed.No flash or voids molded were observed in the hub.No damage was found with hub.The catheter body was found to be accordioned from ~3.0cm to ~1.4cm from distal end.The marksman catheter tip and marker were examined; and no damages were found.No other anomalies were observed.Testing/analysis: for further examination, the pipeline flex pusher was pushed out from the catheter without issues.The total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and water exited out from the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.Conclusion: based on the analysis findings, the pipeline flex could not be confirmed to have failure/incomplete open proximal (flex) as the device was resheated.In addition, the proximal and distal ends could not be identified.The pipeline flex braid ends were fully opened and moderately frayed.Damage to the braid identified during analysis, could have occurred due to resheathing of the pipeline flex shield more than two times.It is possible the patient¿s ¿severely tortuous¿ anatomy contributed to the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.